Texas, 2010Extreme Cold in Texas, January 9, 2010
January 9, 2010 · NWS SJT · 19 events in 19 counties and zones
An arctic high pressure system resulted in bitter cold temperatures across West Central Texas.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic high pressure system resulted in bitter cold temperatures across West Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jan 8, 11:12 PM CST, 48 minutes earlier.
Area forecast discussion, Jan 8, 11:12 PM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1112 PM CST FRI JAN 8 2010
.DISCUSSION...
PLEASE SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS NEXT 24 HOURS. LIGHT AND VARIABLE WINDS TONIGHT
WILL BECOME SOUTHERLY BY TOMORROW AFTERNOON...THEN MORE
SOUTHEASTERLY BY TOMORROW NIGHT. CLEAR SKIES EXPECTED THROUGHOUT
THE TIME FRAME. 20
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 11 43 20 48 29 / 0 0 0 0 0
SAN ANGELO 10 45 18 50 28 / 0 0 0 0 0
JUNCTION 7 46 15 51 25 / 0 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 8, 2:32 PM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
232 PM CST FRI JAN 8 2010
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-092045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
232 PM CST FRI JAN 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LACY
Extreme Cold/Wind Chill, Brown
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Brown forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The low temperatures across Brown County ranged from 4 to 8 degrees.
Extreme Cold/Wind Chill, Coleman
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Coleman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
The low temperatures across Coleman County ranged from 4 to 9 degrees.
Extreme Cold/Wind Chill, McCulloch
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- McCulloch forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The low temperatures across Mcculloch County ranged from 5 to 8 degrees.
Extreme Cold/Wind Chill, San Saba
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- San Saba forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The low temperatures across San Saba County ranged from 6 to 9 degrees.
Extreme Cold/Wind Chill, Kimble
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Kimble forecast zone
- Reported by
- COOP Observer
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The low temperatures across Kimble County ranged from 3 to 9 degrees.
Extreme Cold/Wind Chill, Mason
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Mason forecast zone
- Reported by
- COOP Observer
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The low temperatures across Mason County ranged from 6 to 9 degrees.
Extreme Cold/Wind Chill, Menard
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Menard forecast zone
- Reported by
- COOP Observer
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The low temperatures across Menard County ranged from 3 to 6 degrees.
Extreme Cold/Wind Chill, Schleicher
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Schleicher forecast zone
- Reported by
- COOP Observer
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The low temperatures across Schleicher County ranged from 4 to 12 degrees.
Extreme Cold/Wind Chill, Sutton
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Sutton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The low temperatures across Sutton County ranged from 5 to 12 degrees.
Extreme Cold/Wind Chill, Crockett
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Crockett forecast zone
- Reported by
- COOP Observer
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The low temperatures across Crockett County ranged from 6 to 7 degrees.
Extreme Cold/Wind Chill, Concho
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Concho forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
The low temperatures across Concho County ranged from 4 to 11 degrees.
Extreme Cold/Wind Chill, Tom Green
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Tom Green forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The low temperatures across Tom Green County ranged from 7 to 10 degrees.
Extreme Cold/Wind Chill, Irion
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Irion forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
The low temperatures across Irion County ranged from 7 to 13 degrees.
Extreme Cold/Wind Chill, Coke
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Coke forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The low temperatures across Coke County ranged from 8 to 11 degrees.
Extreme Cold/Wind Chill, Jones
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Jones forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The low temperatures across Jones County ranged from 5 to 12 degrees.
Extreme Cold/Wind Chill, Callahan
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Callahan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The low temperatures across Callahan County ranged from 6 to 11 degrees.
Extreme Cold/Wind Chill, Shackelford
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Shackelford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
A low temperature of 6 degrees was reported in Albany.
Extreme Cold/Wind Chill, Throckmorton
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Throckmorton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
A low temperature of 9 degrees was reported 7 miles northeast of Throckmorton.
Extreme Cold/Wind Chill, Taylor
- When
- January 9, 12:00 AM CST to 9:00 AM CST
- Where
- Taylor forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The low temperatures across Taylor County ranged from 10 to 14 degrees.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze and Cold in Florida, January 9 to 13, 20101 death · 7 injured · $586 million · 12 events
- Frost and Freeze in Texas, January 9 to 10, 201010 events
- Winter Weather in North Carolina, January 9 to 10, 20108 events
- Winter Weather in Florida, January 9, 20105 events
- Sleet in Florida, January 9, 20103 events
- Winter Weather in Kentucky, January 9, 20102 events
- Winter Weather in Idaho, January 9, 20101 event
- High Wind in Montana, January 9, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 210516, 210517, 210518, 210519, 210520, 210521, 210522, 210523, 210524, 210525, 210526, 210527, 210528, 210529, 210530, 210531, 210533, 210534, 210535.